Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 304, NWS Lincoln, IL

September 22, 2000Knox County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Sep 22, 2000, 10:37 PM CDT for Knox County, Illinois. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 22, 2000, 10:37 PM CDT (03:37 UTC)
Expired
Sep 22, 2000, 11:30 PM CDT
In force
53 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Knox County, IL

The radar

The Quad Cities radar (KDVN), 93 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 22, 7:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2000-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2000-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 363 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
298 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1115 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
363 m²/s²
0-3 km storm-relative helicity
422 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 230338
SVRSPI
ILC095-230430-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1037 PM CDT FRI SEP 22 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 1130 PM CDT

* AT 1037 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF ABINGDON...OR ABOUT 13
  MILES SOUTHEAST OF MONMOUTH...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ABINGDON
  MAQUON
  GILSON
  YATES CITY

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 4085 9044 4072 9045 4073 9001 4091 9000

KETCHAM 
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 8:15 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Sep 22, 8:15 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
815 PM CDT FRI SEP 22 2000

NO ZFP UPDATE NEEDED ATTM.

00Z SFC ANALYSIS SHOWING LOW PRESSURE CENTER LOCATED INTO N CENT MO
WITH CF EXTENDING SOUTHWEST INTO CENT KS. A WF EXTENDED FROM LOW
INTO NRN IL...JUST NORTH OF ILX CWA. SO FAR TSRA HAVE BEEN AVOIDING
CWA WITH DEVELOPMENT NORTH OF WF AND DEVELOPING ALONG CF WEST OF
AREA. TSRA ARE NOW JUST ENTERING FAR NW SECTIONS... KEEPING AN EYE
ON ONE NEAR SVR STORM INTO SE IA. MODERATE INSTABLITY NOTED ON MSAS
DATA IN WARM SECTOR WITH LI'S TO MINUS 5.

FRNT EXPECTED TO SLOWLY WORK SE INTO NW IL BY 12Z SAT. LATEST RUC
DATA INDICATING THAT BEST LOW LEVEL CONVERGENCE ALONG BOUNDARY
SHIFTS INTO KS/OK WITH WEAKENING CONVERGENCE INTO IL AS LOW LEVEL
WINDS BECOME MORE PARALLEL TO BOUNDARY. THEREFORE...THINKING IS THAT
FOCUS FOR SEVERE STORMS SHOULD ALSO SHIFT WELL SW OF AREA AS WE
PROGRESS OVERNIGHT. ALTHOUGH PLENTY OF MOISTURE AND INSTABILITY
SHOULD LINGERING ALLOWING WEAKENING SHRAS/TSRA TO MOVE INTO AREA
OVERNIGHT...ESPECIALLY NW SECTIONS...CLOSER TO CF. HAVE ALREADY
UPDATED NW SECTIONS FOR CURRENT WATCH. OTHER AREAS LOOK ON TARGET AS
LOWER POPS IN ORDER FARTHER FROM CF INTO SE SECTIONS DUE TO
UNCERTAINTY OF EASTWARD PROGRESSION WITH SLOW MOVEMENT OF FRONT.

.ILX...NONE.

FRIEDERS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 11:18 PM CDTSevere Thunderstorm WarningILXFulton42 min
Sep 22, 11:26 PM CDTSevere Thunderstorm WarningILXPeoria, Stark34 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.